Florida, 2011Heavy Rain in Florida, October 31, 2011
October 31, 2011 · NWS MLB · 1 event in 1 county or zone
A weak low pressure system developed near Lake Okeechobee, and moved along a stationary boundary into the Atlantic. North of the boundary, onshore winds resulted in localized coastal convergence, with heavy showers training across the barrier islands and extreme eastern mainland, from far southern Brevard County to northern Indian River County, including Vero Beach.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak low pressure system developed near Lake Okeechobee, and moved along a stationary boundary into the Atlantic. North of the boundary, onshore winds resulted in localized coastal convergence, with heavy showers training across the barrier islands and extreme eastern mainland, from far southern Brevard County to northern Indian River County, including Vero Beach.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 31, 2:33 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 31, 2:33 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
333 AM EDT MON OCT 31 2011
.DISCUSSION...
TODAY-TONIGHT...SHORTWAVE TROUGH OVER THE MID SECTION OF THE
COUNTRY WILL TRACK TO THE EASTERN SEABOARD. WEAK FRONTAL WAVE OR
LOW PRESSURE CENTER IS PROGGED TO FORM ALONG STALLED FRONTAL
BOUNDARY OVER THE NORTH BAHAMAS THIS AFTERNOON OR EVENING.
LARGE AREA OF CLOUDINESS AND LIGHT RAIN NORTH OF THE FRONTAL
BOUNDARY HAS BEEN OCCURRING IN THE PRE DAWN HOURS ACROSS MUCH OF
THE AREA. HIGHEST MOISTURE CONVERGENCE HAS BEEN IN SOUTH FLORIDA
ALONG FRONTAL BOUNDARY AND DO NOT EXPECT THAT THE FRONT WILL MAKE
IT INTO OUR SOUTHERN COUNTIES...SO EXPECT THE CHANCE FOR HEAVY
RAIN TO STAY TO OUR SOUTH. AS THE SURFACE WAVE OR LOW PRESSURE
CENTER TAKES SHAPE THIS AFTERNOON/EVENING...THE LOW LEVEL FLOW
WILL START TO BACK TO THE NORTH AND ADVECT DRIER AIR INTO
NORTH/CENTRAL SECTIONS.
SO IT LOOKS LIKE A MID RANGE POP EVENT (40-60 PERCENT) WITH
PRECIP AMOUNTS A QUARTER INCH OR LESS...EXCEPT MAYBE LOCAL ONE HALF
TO ONE INCH AMOUNTS ALONG THE SOUTH COAST WHERE SOME EMBEDDED
CONVECTION OCCURS.
THE CONSIDERABLE CLOUDINESS AND MORNING RAIN SHOULD KEEP MAX TEMPS
IN THE 70S...BUT THERE MAY BE ENOUGH BREAKS DURING THE AFTERNOON
TO NUDGE READINGS INTO THE LOWER 80S IN A FEW SPOTS. MIN TEMPS
TONIGHT WILL BE A LITTLE COOLER INLAND...AROUND 60...BUT NORTH
FLOW WILL KEEP THE SPACE/TREASURE COAST IN THE MID-UPPER 60S.
TUE-WED...
A POST FRONTAL HI PRES RIDGE OVER THE GREAT PLAINS WILL PUSH ACRS
THE ERN SEABOARD THRU MIDWEEK. DEEP AND STEADY N/NE FLOW AROUND THE
FRONT SIDE OF THE RIDGE WILL DOMINATE THE LCL WX PATTERN...PRODUCING
OVERALL DRY/STABLE CONDITIONS ACRS THE FL PENINSULA. THE DEEP NERLY
FLOW MAY GENERATE AN ISOLD SHRA FROM TIME TO TIME AS IT PUSHES
POCKETS OF ENHANCED MOISTURE ONSHORE...BUT THESE WOULD HAVE MINIMAL
IMPACT. WILL KEEP POPS BLO MENTIONABLE LVLS FOR NOW. THE NRLY WIND
COMPONENT WILL KEEP MAX/MIN TEMPS 2-3F DEG BLO CLIMO AVG ON TUE...
BUT THESE WILL RECOVER TO NEAR CLIMO BY WED AS THE ONSHORE FLOW
GRADUALLY MODIFIES THE AIRMASS.
THU-SUN...
THE HI PRES WILL GRADUALLY ERODE THRU THE LATTER HALF OF THE NEXT
STORM SYSTEM DEVELOPS OVER THE CENTRAL PLAINS AND PUSHES INTO THE
MIDWEST. GFS/ECMWF MODELS INDICATE THE FRONTAL TROF ASSOCD WITH THE
STORM SYSTEM WILL PUSH INTO THE FL PANHANDLE LATE THU INTO FRI...
AND THRU CENTRAL FL FRI/FRI NIGHT. GFS IS A LITTLE SLOWER WITH THE
FRONT AND LITTLE HIGHER WITH THE H100-H70 RH...BUT BOTH SWEEP THE
THE BULK OF THE MOISTURE INTO S FL BY DAYBREAK SAT.
STEADY NERLY WINDS WILL KEEP MAX/MIN TEMPS NEAR CLIMO THRU FRI.
SOURCE OF THE AIRMASS BEHIND THE FRONT WOULD BE CONTINENTAL POLAR AS
THE H25 JET MAX THAT WILL FEED THE ANTICIPATED SYSTEM IS LOCATED
LARGELY BLO THE 50TH PARALLEL...TEMP CHANGE ON SAT BEHIND THE FRONT
SHOULD BE LESS THAN 10F DEG.
&&
.AVIATION...
WIDESPREAD MVFR CEILINGS WITH OCCASIONAL MVFR VISIBILITIES IN
LIGHT RAIN EXPECTED TO PERSIST UNTIL AROUND 14Z. LOCAL IFR IS ALSO
POSSIBLE ESPECIALLY KMLB-KSUA. CEILINGS SHOULD LIFT TO AT OR ABOVE
FL035 BY MID-LATE AFTERNOON AS SLIGHTLY DRIER AIR STARTS TO FILTER
DOWN FROM THE NORTH.
&&
.MARINE...
TODAY-TONIGHT...A PERIOD WILL PROBABLY EXIST OVER A PORTION OF THE
WATERS WHERE NORTHEAST WINDS DROP OFF TO 15 KNOTS LATE TODAY OR IN
THE EVENING...AS FRONTAL WAVE DEVELOPS AND EASES THE PRESSURE
GRADIENT. HOWEVER...THE WAVE SHOULD FORM INTO A LOW PRESSURE CENTER
OVERNIGHT...WHICH WILL LIKELY TIGHTEN THE GRADIENT RIGHT BACK
UP...SO WILL GO WITH A STRAIGHT SMALL CRAFT ADVISORY THROUGH THE
PERIOD.
TUE-FRI...POST FRONTAL HI PRES RIDGE WILL BLANKET THE ERN SEABOARD
THROUGH MIDWEEK...GENERATING A MODERATE TO FRESH NERLY BREEZE ACRS
THE LCL ATLC. WINDS WILL RELAX LATE WED INTO THU AS THE RIDGE
GRADUALLY ERODES...ALLOWING THE SFB PGRAD TO SLACKEN. WINDS WILL
VEER TO THE S/SE LATE THU INTO FRI...THEN TO THE SW FRI AFTN AS A
NEW STORM SYSTEM DEVELOPS OVER THE MIDWEST PULLS THE NEXT COLD FRONT
INTO THE FL PENINSULA. SEAS WILL REMAIN ELEVATED THROUGH THE PERIOD
AS A LONG NERLY FETCH DVLPS OVER THE W ATLC AND PUSHES A MODERATE
SWELL INTO THE E FL COAST. HAZARDOUS BOATING CONDITIONS FOR SMALL
CRAFT WILL REMAIN THE RULE FOR MUCH OF THIS PERIOD...ESPECIALLY
FURTHER AWAY FROM THE COAST. WILL EXTEND THE SCA ALL AREAS THRU 08Z
WED...OFFSHORE LEG MAY NEED ADDITIONAL EXTENSIONS DEPENDING ON HOW
QUICKLY THE SWELL DAMPENS OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 60 74 60 / 40 10 0 0
MCO 78 61 78 59 / 50 10 0 0
MLB 78 65 77 65 / 50 10 0 0
VRB 80 68 79 66 / 60 10 10 0
LEE 80 59 77 55 / 40 10 0 0
SFB 79 61 78 58 / 40 10 0 0
ORL 79 62 78 59 / 40 10 0 0
FPR 80 67 79 66 / 60 10 10 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....BRAGAWHazardous weather outlook, Oct 31, 3:57 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
457 AM EDT MON OCT 31 2011
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-311600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
457 AM EDT MON OCT 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.RIP CURRENT IMPACT...
BREEZY ONSHORE FLOW WILL PRODUCE HEAVY BREAKING WAVES AGAIN TODAY.
THE LONGSHORE CURRENT SHOULD BE WEAKER SO THIS WILL INCREASE THE
THREAT OF SEAWARD FLOWING RIP CURRENTS TO MODERATE. CHECK WITH
LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF.
.WIND AND SEA IMPACT...
EAST TO NORTHEAST WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS WILL
CONTINUE TO PRODUCE CHOPPY AND HAZARDOUS CONDITIONS FOR SMALL
CRAFT.
.MARINE THUNDERSTORM GUST IMPACT...
THERE IS A SLIGHT CHANCE FOR STORMS PRODUCING GUSTY WINDS 30 TO
35 KNOTS...MAINLY OVER THE GULF STREAM BETWEEN SAINT LUCIE INLET
AND JUPITER INLET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS BOATING AND BEACH CONDITIONS WILL CONTINUE THROUGH MUCH
OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
LASCODY
Heavy Rain, Indian River
- When
- October 31, 4:00 AM EST to 7:00 AM EST
- Where
- Indian River County, 1.49 mi S of Vero Lake Estates
- Reported by
- Newspaper
- Coordinates
- 27.609, -80.385
Three hour rainfall totals of 3.5 to nearly 6 inches producing localized flooding in Vero Beach. Water entered several homes in the Wood Lawn Mobile Home community as the rain overwhelmed the drainage pipes. Nearby, the Osceola Magnet School, located within a low-lying area, was inundated with water. Standing water also caused the temporary closure of several roads.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345845.